Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Using Togain solution for hairloss. Not responding. Should I stop medication?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
HI ,

I am using tugain solution 5 % (2 ml daily - one ml before sleep and one ml after bath ) from last 15 days. but instead of hair rising it is falling a lot. my age is 26. and i have baldness in front side and in mid too but not to much. should i stop using tugain soln ?
Posted Mon, 21 May 2012 in Hair Loss
Answered by Dr. Praveen Tayal 8 hours later
Thanks for posting your query.
I have seen the picture attached with the query. It seems that you are having a male pattern baldness which is hereditary in nature.
Hair loss is seen in many conditions like Systemic diseases, Poor Nutritional Status, Scalp infections like bacterial or fungal, Poor Care of Hair, Hormonal changes etc.
For baldness, Minoxidil spray(Tugain) and oral Finasteride medications are recommended but needs to taken only after discussing with your doctor and knowing the cause.
Proper investigations are needed to find out the cause and then to treat accordingly.
Stress and lowered body immunity or change in environment and dietary habits also is responsible for hair loss.
First of all, give your diet an overhaul if you're lacking vital nutrients for growth and switch to foods for healthy hair like food XXXXXXX in protein, vitamins(mainly vit A and vit C) and other micronutrient like zinc, iron and copper. Also eat a healthy balanced meal, use mild shampoo and lather gently and rub gently with towel to dry you hair.
Try and avoid using blow dryers.
Biotin is present in foods like eggs and liver and is considered good for hair growth. So in addition to these foods, biotin supplements can be taken.
Your dermatologist or trichologist (hair expert) will take care of the prescription medicines that are required in your case.
Right now you can continue using tugain solution as it takes 4-6 weeks to show the proper effect.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Using Togain solution for hairloss. Not responding. Should I stop medication? 5 hours later
Thanks XXXXXXX for the valuable suggestion !

I have one more question for you.

As I am using tugain solution, Finastride(Tablet), KZ Lotion(Shampoo). I am also using olive oil . should i stop using oil or if not then what time be best to apply oil on my hair.

Also Can you please provide me diet schedule e.g two eggs in a day or something ??. I desprately need my hair problem to be solved as i am not married yet :)

Looking for your valuable response.


Answered by Dr. Praveen Tayal 25 minutes later

Thanks for writing again.
You can apply olive oil to your hairs as scalp massage is helpful. You can do this one hour before washing your hairs. The scalp should be rubbed vigorously till it starts to tingle with the heat. It will activate the sebaceous glands and energise the circulation of blood in the affected area, making the hair grow healthy.
You can follow some simple measures to stop the hair loss and help your hair grow better -
1. Take a high protein diet. You can also apply raw egg on your hairs one hour before washing them for good luster and to cover the damaged parts.
2. Take Iron and zinc supplements.
3. Avoid exposure to direct sun for long durations.
4. Keep your hairs covered outdoors to avoid damage from dust, etc.
5. Take supplements of vitamin B6 and folic acid.
6. Avoid stress and anxiety.
For biotin supplementation taking one egg daily is sufficient.
Hope this answer is helpful.

Do accept the answer in case there are no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor